doi: 10.3934/amc.2021060
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Differential spectra of a class of power permutations with Niho exponents

School of Mathematics, Southwest Jiaotong University, Chengdu, 611756, China

*Corresponding author: Haode Yan

Received  August 2021 Revised  October 2021 Early access December 2021

Fund Project: H. Yan's research was supported by the National Natural Science Foundation of China (Grant No.11801468) and the Fundamental Research Funds for the Central Universities of China (Grant No.2682021ZTPY076)

Let $ m\geq3 $ be a positive integer and $ n = 2m $. Let $ f(x) = x^{2^m+3} $ be a power permutation over $ {\mathrm {GF}}(2^n) $, which is a monomial with a Niho exponent. In this paper, the differential spectrum of $ f $ is investigated. It is shown that the differential spectrum of $ f $ is $ \mathbb S = \{\omega_0 = 2^{2m-1}+2^{2m-3}-1,\omega_2 = 2^{2m-2}+2^{m-1}, \omega_4 = 2^{2m-3}-2^{m-1},\omega_{2^m} = 1\} $ when $ m $ is even, and $ \mathbb S = \{\omega_0 = \frac{7\cdot2^{2m-2}+2^m}3, \omega_2 = 3\cdot2^{2m-3}-2^{m-2}-1, \omega_6 = \frac{2^{2m-3}-2^{m-2}}3, \omega_{2^m+2} = 1\} $ when $ m $ is odd.

Citation: Zhen Li, Haode Yan. Differential spectra of a class of power permutations with Niho exponents. Advances in Mathematics of Communications, doi: 10.3934/amc.2021060
References:
[1]

E. Biham and A. Shamir, Differential cryptanalysis of DES-like cryptosystems, J. Cryptology, 4 (1991), 3-72.  doi: 10.1007/BF00630563.

[2]

C. BlondeauA. Canteaut and P. Charpin, Differential properties of power functions, Int. J. Inf. Coding Theory., 1 (2010), 149-170.  doi: 10.1504/IJICOT.2010.032132.

[3]

C. BlondeauA. Canteaut and P. Charpin, Differential properties of ${x\mapsto x^{2^{t}-1}}$, IEEE Trans. Inf. Theory., 57 (2011), 8127-8137.  doi: 10.1109/TIT.2011.2169129.

[4]

C. Blondeau and L. Perrin, More differentially 6-uniform power functions, Des. Codes Cryptogr., 73 (2014), 487-505.  doi: 10.1007/s10623-014-9948-2.

[5]

P. Charpin, Cyclic codes with few weights and Niho exponents, J. Combinat. Theory. Ser. A., 108 (2004), 247-259.  doi: 10.1016/j.jcta.2004.07.001.

[6]

H. Dobbertin, Almost perfect nonlinear power functions on GF($2^n$): The Niho case, Inform. and Comput., 151 (1999), 57-72.  doi: 10.1006/inco.1998.2764.

[7]

J. Daemen and V. Rijmen, The Design of Rijndael: AES- The Advanced Encryption Standard, Springer-Verlag, Berlin, 2002. doi: 10.1007/978-3-662-04722-4.

[8]

H. Dobbertin, Almost perfect nonlinear power functions on GF($2^n$): The Welch case, IEEE Trans. Inf. Theory., 45 (1999), 1271-1275.  doi: 10.1109/18.761283.

[9]

T. Helleseth, Some results about the cross-correlation function between two maximal linear sequences, Discrete Math., 16 (1976), 209-232.  doi: 10.1016/0012-365X(76)90100-X.

[10]

T. HellesethC. Rong and D. Sandberg, New families of almost perfect nonlinear power mappings, IEEE Trans. Inf. Theory., 45 (1999), 474-485.  doi: 10.1109/18.748997.

[11]

H. Hollmann and Q. Xiang, A proof of the Welch and Niho conjectures on cross-correlations of binary $m$-sequences, Finite Fields Appl., 7 (2001), 253-286.  doi: 10.1006/ffta.2000.0281.

[12]

N. LiT. HellesethA. Kholosha and X. Tang, On the walsh transform of a class of functions from Niho exponents, IEEE Trans. Inf. Theory., 59 (2013), 4662-4667.  doi: 10.1109/TIT.2013.2252053.

[13]

N. Li, Y. Wu, X. Zeng and X. Tang, On the differential spectrum of a class of power functions over finite fields, Computer Science, 2020, arXiv: 2012.04316v1.

[14]

N. Li and X. Zeng, A survey on the applications of Niho exponents, Cryptogr. Commun., 11 (2019), 509-548.  doi: 10.1007/s12095-018-0305-6.

[15]

Y. Niho, Multivalued Cross-Correlation Functions Between Two Maximal Linear Recursive Sequence, PhD Thesis, Univ. of Southern California, Los Angle, 1972.

[16]

K. Nyberg, Differentially uniform mappings for cryptography, Advances in Cryptology–EUROCRYPT'93, 765 (1993), 55-64.  doi: 10.1007/3-540-48285-7_6.

[17]

A. Pott, Almost perfect and planar functions, Des. Codes Cryptogr., 78 (2016), 141-195.  doi: 10.1007/s10623-015-0151-x.

[18]

M. XiongN. LiZ. Zhou and C. Ding, Weight distribution of cyclic codes with arbitrary number of generalized Niho type zeroes, Des. Codes Cryptogr., 78 (2016), 713-730.  doi: 10.1007/s10623-014-0027-5.

[19]

M. Xiong and H. Yan, A note on the differential spectrum of a 4-uniform power function, Finite Fields and Appl., 48 (2017), 117-125.  doi: 10.1016/j.ffa.2017.07.008.

[20]

M. XiongH. Yan and P. Yuan, On a conjecture of differentially 8-uniform power function, Des. Codes Cryptogr., 86 (2018), 1601-1621.  doi: 10.1007/s10623-017-0416-7.

show all references

References:
[1]

E. Biham and A. Shamir, Differential cryptanalysis of DES-like cryptosystems, J. Cryptology, 4 (1991), 3-72.  doi: 10.1007/BF00630563.

[2]

C. BlondeauA. Canteaut and P. Charpin, Differential properties of power functions, Int. J. Inf. Coding Theory., 1 (2010), 149-170.  doi: 10.1504/IJICOT.2010.032132.

[3]

C. BlondeauA. Canteaut and P. Charpin, Differential properties of ${x\mapsto x^{2^{t}-1}}$, IEEE Trans. Inf. Theory., 57 (2011), 8127-8137.  doi: 10.1109/TIT.2011.2169129.

[4]

C. Blondeau and L. Perrin, More differentially 6-uniform power functions, Des. Codes Cryptogr., 73 (2014), 487-505.  doi: 10.1007/s10623-014-9948-2.

[5]

P. Charpin, Cyclic codes with few weights and Niho exponents, J. Combinat. Theory. Ser. A., 108 (2004), 247-259.  doi: 10.1016/j.jcta.2004.07.001.

[6]

H. Dobbertin, Almost perfect nonlinear power functions on GF($2^n$): The Niho case, Inform. and Comput., 151 (1999), 57-72.  doi: 10.1006/inco.1998.2764.

[7]

J. Daemen and V. Rijmen, The Design of Rijndael: AES- The Advanced Encryption Standard, Springer-Verlag, Berlin, 2002. doi: 10.1007/978-3-662-04722-4.

[8]

H. Dobbertin, Almost perfect nonlinear power functions on GF($2^n$): The Welch case, IEEE Trans. Inf. Theory., 45 (1999), 1271-1275.  doi: 10.1109/18.761283.

[9]

T. Helleseth, Some results about the cross-correlation function between two maximal linear sequences, Discrete Math., 16 (1976), 209-232.  doi: 10.1016/0012-365X(76)90100-X.

[10]

T. HellesethC. Rong and D. Sandberg, New families of almost perfect nonlinear power mappings, IEEE Trans. Inf. Theory., 45 (1999), 474-485.  doi: 10.1109/18.748997.

[11]

H. Hollmann and Q. Xiang, A proof of the Welch and Niho conjectures on cross-correlations of binary $m$-sequences, Finite Fields Appl., 7 (2001), 253-286.  doi: 10.1006/ffta.2000.0281.

[12]

N. LiT. HellesethA. Kholosha and X. Tang, On the walsh transform of a class of functions from Niho exponents, IEEE Trans. Inf. Theory., 59 (2013), 4662-4667.  doi: 10.1109/TIT.2013.2252053.

[13]

N. Li, Y. Wu, X. Zeng and X. Tang, On the differential spectrum of a class of power functions over finite fields, Computer Science, 2020, arXiv: 2012.04316v1.

[14]

N. Li and X. Zeng, A survey on the applications of Niho exponents, Cryptogr. Commun., 11 (2019), 509-548.  doi: 10.1007/s12095-018-0305-6.

[15]

Y. Niho, Multivalued Cross-Correlation Functions Between Two Maximal Linear Recursive Sequence, PhD Thesis, Univ. of Southern California, Los Angle, 1972.

[16]

K. Nyberg, Differentially uniform mappings for cryptography, Advances in Cryptology–EUROCRYPT'93, 765 (1993), 55-64.  doi: 10.1007/3-540-48285-7_6.

[17]

A. Pott, Almost perfect and planar functions, Des. Codes Cryptogr., 78 (2016), 141-195.  doi: 10.1007/s10623-015-0151-x.

[18]

M. XiongN. LiZ. Zhou and C. Ding, Weight distribution of cyclic codes with arbitrary number of generalized Niho type zeroes, Des. Codes Cryptogr., 78 (2016), 713-730.  doi: 10.1007/s10623-014-0027-5.

[19]

M. Xiong and H. Yan, A note on the differential spectrum of a 4-uniform power function, Finite Fields and Appl., 48 (2017), 117-125.  doi: 10.1016/j.ffa.2017.07.008.

[20]

M. XiongH. Yan and P. Yuan, On a conjecture of differentially 8-uniform power function, Des. Codes Cryptogr., 86 (2018), 1601-1621.  doi: 10.1007/s10623-017-0416-7.

Table 1.  Power functions $ f(x) = x^d $ over $ {\mathrm {GF}}(2^n) $ with known differential spectra
$ d $ Conditions $ \delta_f $ Reference
$ 2^n-2 $ $ n $ is even 4 [2]
$ 2^{2t}-2^t+1 $ $ \mathrm{gcd}(t,n)=2 $ 4 [2]
$ 2^t+1 $ $ \mathrm{gcd}(t,n)=2 $ 4 [2]
$ 2^{n/2}+2^{n/4}+1 $ $ 4\mid n $ 4 [2,19]
$2^{n/2}-1;$ $2^{n/2+1}-1$ $ n\geq6 $ is even $2^{n/2}-2$; $2^{n/2}$ [3]
$ 2^t-1 $ $ t=3,n-2 $ 6 [3]
$ 2^t-1 $ $t=(n-1)/2$, $t=(n+3)/2$, $n$ is odd 6 or 8 [4]
$2^{n/2}+2^{(n+2)/4}+1;$ $2^{n/2+1}+3$ $ n\equiv 2(\mathrm{mod}\; 4) $, $ n\geq10 $ 8 [20]
$ 2^{3n/4}+2^{n/2}+2^{n/4}-1 $ $ 4\mid n $ $ 2^{n/2} $ [13]
$ 2^{n/2}+3 $ $ n\geq6 $ is even $ 2^{n/2} $ or $ 2^{n/2}+2 $ This paper
$ d $ Conditions $ \delta_f $ Reference
$ 2^n-2 $ $ n $ is even 4 [2]
$ 2^{2t}-2^t+1 $ $ \mathrm{gcd}(t,n)=2 $ 4 [2]
$ 2^t+1 $ $ \mathrm{gcd}(t,n)=2 $ 4 [2]
$ 2^{n/2}+2^{n/4}+1 $ $ 4\mid n $ 4 [2,19]
$2^{n/2}-1;$ $2^{n/2+1}-1$ $ n\geq6 $ is even $2^{n/2}-2$; $2^{n/2}$ [3]
$ 2^t-1 $ $ t=3,n-2 $ 6 [3]
$ 2^t-1 $ $t=(n-1)/2$, $t=(n+3)/2$, $n$ is odd 6 or 8 [4]
$2^{n/2}+2^{(n+2)/4}+1;$ $2^{n/2+1}+3$ $ n\equiv 2(\mathrm{mod}\; 4) $, $ n\geq10 $ 8 [20]
$ 2^{3n/4}+2^{n/2}+2^{n/4}-1 $ $ 4\mid n $ $ 2^{n/2} $ [13]
$ 2^{n/2}+3 $ $ n\geq6 $ is even $ 2^{n/2} $ or $ 2^{n/2}+2 $ This paper
Table 2.  Differential spectrum of $ f(x) = x^{2^{n/2}+3} $ over $ {\mathrm {GF}}(2^n) $ for some values of $ n $
n $ d=2^{n/2}+3 $ Differential spectra
8 $ d=19 $ $ \mathbb S=\left\{ {\omega_0=159, \omega_2=72, \omega_4=24, \omega_{16}=1} \right\} $
10 $ d=35 $ $ \mathbb S=\left\{ {\omega_0=608, \omega_2=375, \omega_6=40, \omega_{34}=1} \right\} $
12 $ d=67 $ $ \mathbb S=\left\{ {\omega_0=2559, \omega_2=1056, \omega_4=480, \omega_{64}=1} \right\} $
14 $ d=131 $ $ \mathbb S=\left\{ {\omega_0=9600, \omega_2=6111, \omega_6=672, \omega_{130}=1} \right\} $
n $ d=2^{n/2}+3 $ Differential spectra
8 $ d=19 $ $ \mathbb S=\left\{ {\omega_0=159, \omega_2=72, \omega_4=24, \omega_{16}=1} \right\} $
10 $ d=35 $ $ \mathbb S=\left\{ {\omega_0=608, \omega_2=375, \omega_6=40, \omega_{34}=1} \right\} $
12 $ d=67 $ $ \mathbb S=\left\{ {\omega_0=2559, \omega_2=1056, \omega_4=480, \omega_{64}=1} \right\} $
14 $ d=131 $ $ \mathbb S=\left\{ {\omega_0=9600, \omega_2=6111, \omega_6=672, \omega_{130}=1} \right\} $
[1]

Lei Lei, Wenli Ren, Cuiling Fan. The differential spectrum of a class of power functions over finite fields. Advances in Mathematics of Communications, 2021, 15 (3) : 525-537. doi: 10.3934/amc.2020080

[2]

Stefan Ruschel, Serhiy Yanchuk. The spectrum of delay differential equations with multiple hierarchical large delays. Discrete and Continuous Dynamical Systems - S, 2021, 14 (1) : 151-175. doi: 10.3934/dcdss.2020321

[3]

Serhiy Yanchuk, Leonhard Lücken, Matthias Wolfrum, Alexander Mielke. Spectrum and amplitude equations for scalar delay-differential equations with large delay. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 537-553. doi: 10.3934/dcds.2015.35.537

[4]

Pascale Charpin, Jie Peng. Differential uniformity and the associated codes of cryptographic functions. Advances in Mathematics of Communications, 2019, 13 (4) : 579-600. doi: 10.3934/amc.2019036

[5]

Zhengxin Zhou. On the Poincaré mapping and periodic solutions of nonautonomous differential systems. Communications on Pure and Applied Analysis, 2007, 6 (2) : 541-547. doi: 10.3934/cpaa.2007.6.541

[6]

C. T. Cremins, G. Infante. A semilinear $A$-spectrum. Discrete and Continuous Dynamical Systems - S, 2008, 1 (2) : 235-242. doi: 10.3934/dcdss.2008.1.235

[7]

Dmitry Dolgopyat, Dmitry Jakobson. On small gaps in the length spectrum. Journal of Modern Dynamics, 2016, 10: 339-352. doi: 10.3934/jmd.2016.10.339

[8]

Natalija Sergejeva. On the unusual Fucik spectrum. Conference Publications, 2007, 2007 (Special) : 920-926. doi: 10.3934/proc.2007.2007.920

[9]

Evan Greif, Daniel Kaplan, Robert S. Strichartz, Samuel C. Wiese. Spectrum of the Laplacian on regular polyhedra. Communications on Pure and Applied Analysis, 2021, 20 (1) : 193-214. doi: 10.3934/cpaa.2020263

[10]

Umesh V. Dubey, Vivek M. Mallick. Spectrum of some triangulated categories. Electronic Research Announcements, 2011, 18: 50-53. doi: 10.3934/era.2011.18.50

[11]

Tim Alderson, Alessandro Neri. Maximum weight spectrum codes. Advances in Mathematics of Communications, 2019, 13 (1) : 101-119. doi: 10.3934/amc.2019006

[12]

Emmanuel Schenck. Exponential gaps in the length spectrum. Journal of Modern Dynamics, 2020, 16: 207-223. doi: 10.3934/jmd.2020007

[13]

Jordi-Lluís Figueras, Thomas Ohlson Timoudas. Sharp $ \frac12 $-Hölder continuity of the Lyapunov exponent at the bottom of the spectrum for a class of Schrödinger cocycles. Discrete and Continuous Dynamical Systems, 2020, 40 (7) : 4519-4531. doi: 10.3934/dcds.2020189

[14]

J. Douglas Wright. On the spectrum of the superposition of separated potentials.. Discrete and Continuous Dynamical Systems - B, 2013, 18 (1) : 273-281. doi: 10.3934/dcdsb.2013.18.273

[15]

David Damanik, Anton Gorodetski. The spectrum of the weakly coupled Fibonacci Hamiltonian. Electronic Research Announcements, 2009, 16: 23-29. doi: 10.3934/era.2009.16.23

[16]

Yves Guivarc'h. On the spectrum of a large subgroup of a semisimple group. Journal of Modern Dynamics, 2008, 2 (1) : 15-42. doi: 10.3934/jmd.2008.2.15

[17]

Frédéric Naud. The Ruelle spectrum of generic transfer operators. Discrete and Continuous Dynamical Systems, 2012, 32 (7) : 2521-2531. doi: 10.3934/dcds.2012.32.2521

[18]

Tao Yu, Guohua Zhang, Ruifeng Zhang. Discrete spectrum for amenable group actions. Discrete and Continuous Dynamical Systems, 2021, 41 (12) : 5871-5886. doi: 10.3934/dcds.2021099

[19]

Balázs Bárány, Michaƚ Rams, Ruxi Shi. On the multifractal spectrum of weighted Birkhoff averages. Discrete and Continuous Dynamical Systems, 2022, 42 (5) : 2461-2497. doi: 10.3934/dcds.2021199

[20]

David W. Pravica, Michael J. Spurr. Unique summing of formal power series solutions to advanced and delayed differential equations. Conference Publications, 2005, 2005 (Special) : 730-737. doi: 10.3934/proc.2005.2005.730

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (244)
  • HTML views (178)
  • Cited by (0)

Other articles
by authors

[Back to Top]